Cookies?
Library Header Image
LSE Research Online LSE Library Services

Regular variation without limits

Bingham, N. H. and Ostaszewski, Adam (2010) Regular variation without limits. Journal of Mathematical Analysis and Applications, 370 (2). pp. 322-338. ISSN 0022-247X

Full text not available from this repository.

Abstract

Karamata theory (N.H. Bingham et al. (1987) [8, Ch. 1]) explores functions f for which the limit function g(λ):=f(λx)/f(x) exists (as x→∞) and for which g(λ)=λρ subject to mild regularity assumptions on f. Further Karamata theory (N.H. Bingham et al. (1987) [8, Ch. 2]) explores functions f for which the upper limit , as x→∞, remains bounded. Here the usual regularity assumptions invoke boundedness of f* on a Baire non-meagre/measurable non-null set, with f Baire/measurable, and the conclusions assert uniformity over compact λ-sets (implying upper bounds of the form f(λx)/f(x)Kλρ for all large λ, x). We give unifying combinatorial conditions which include the two classical cases, deriving them from a combinatorial semigroup theorem. We examine character degradation in the passage from f to f* (using some standard descriptive set theory) and thus identify natural classes in which the theory may be established.

Item Type: Article
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...
Additional Information: © 2010 Elsevier Inc
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Identification Number: UT ISI:00027864620000
Date Deposited: 23 Jul 2010 10:46
URL: http://eprints.lse.ac.uk/28710/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only